Q. I experience very severe pain. Is it due to diverticulitis?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.

Hi doctor,

I have been prescribed Mirtazapine 15 mg for reducing my depression associated with my condition. In most of my adult life, I suffered from IBS symptoms. I rarely drink alcohol. I eat fish and seafood. But no other meat is taken in my diet now. In the past five years, my problems have markedly increased. Around four years back, I underwent a colonoscopy and was diagnosed with diverticulitis. They advised me to avoid taking nuts and seeds in my diet.

Around two years ago, my situation again became worse and I have been prescribed with several courses of antibiotics. At the end of last year, I had an episode of diarrhea which lasted for a week. I was prescribed several courses of antibiotics with limited success. I still experience pain somewhat different from diverticulitis and bouts of diarrhea. I was referred to a gastroenterologist. I underwent gastroscopy and colonoscopy after consulting him. I have attached the report for your review.

One of the recommendations given by the doctor is to see a Nutritionist, who first put me on the FODMAP diet. This had a small benefit regarding pain reduction. This time, the Nutritionist recommended me to increase fiber in my diet to improve gut motility and function. So, I introduced some oats into my breakfast. After few weeks, I saw Nutritionist, who recommended me to increase more of fiber in my diet and finally advised me to go on with RPAH diet. I am not feeling confident about taking this strict diet. I would really appreciate if you could review my current treatment plan and provide advice or recommendations. I had a very severe pain several nights back and my partner was so worried and called an ambulance. The severe pain finally receded after several loose bowel movements. All of this made me feel depressed.

Do you have a question on Diverticulitis or Diarrhea?

Ask a Doctor Now

Dr. Anshul Varshney

M.B.B.S., M.D. MEDICINE
Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology

Hi,

Welcome to icliniq.com.

I have gone through your attachment (attachment removed to protect patient identity).

They are related to IBS (irritable bowel syndrome) Mixed type. IBS is of three types:1. Diarrhea-predominant.2. Constipation-predominant.3. Mixed variety.

IBS is treated as follows:

1. Proton pump inhibitor like Pantoprazole and Rabeprazole, which will help in neutralizing any acid present in the stomach.

2. Avoid fat and pepper in diet and take soft diet.

3. You can take smooth muscle relaxant like Mebeverine SR 200 mg twice daily for stomach pain.

4. A combination of Chlordiazepoxide and Clidinium bromide is also beneficial.

5. Mirtazapine, as you have been taking, also help in controlling symptoms of IBS.

6. If you feel constipated, you can take Syrup Lactulose in the night.

I hope this will help you. Revert if you have further queries.

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Also Read Answers From:

Related Questions & Answers


Why am I having diarrhea following constipation for a long time?
Query: Hi doctor, I am having a slightly upset stomach with bloating for the past four months. I thought I had a bug. Two weeks later, it seemed much better. However, my bowel movements did not return to normal. I had mostly constipation for about a month (even though my stomach did not feel as upset anym...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your history fits into the acid peptic disease. I do not find any sign of cancer over here (attachment removed to protect patient identity). I would recommend you the following. A combination of Pantoprazole and Domperidone once daily for a few days. A good probiotic, t...  Read Full »
 
Antibiotic-Associated Diarrhea (AAD)
Article Overview: Antibiotics cause diarrhea due to infection by antibiotic-resistant pathogens such as Staphylococcus aureus, Clostridium difficile, Candida albicans, Salmonella, Clostridium perfringens type A, Klebsiella oxytoca, etc. CDAD (Clostridium difficile-associated disease) is responsible for 15 to 25 % of cases of AAD.  Read Article »
Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of ...  Read Article »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: